MAUDE Adverse Event Report: ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN

ARTHREX, INC. TIGHTROPE ABS, 14 MM BUTTON; SMOOTH FIXATION PIN
Model Number TIGHTROPE ABS, 14 MM BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11th january 2024, it was reported by a distributor via email that an ar-1588tb-1, tightrope® abs, button, round, ø 14 mm, broke in half during the last step of the procedure when our scrub nurse tech assisted the surgeon in putting the abs button on the tibial side and it broke in half during the final tension by pulling the tightrope.This was detected during use in a knee acl all inside procedure on (b)(6) 2024.The procedure was completed successfully with a second button.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-1588tb-1 serial/batch number (b)(6) was received for investigation.The visual evaluation revealed that the 14mm abs button was broken in half.The thickness of both halves was measured using a blade micrometer and found that the dimensions were 0.056 and 0.055 which are in tolerance of the specified.059 ±.005 by drawing c6342 at revision 1.The functional testing was not performed due to the damaged.The most likely cause for the observed failure is excessive force apply during the tensioning.According to dfu-0147.At revision 2.G.Precautions.1.Acl/pcl/btb/rt/abs tightrope only: excessive force on the shortening suture strands and/or tensioning the shortening suture strands not in-line with the bone socket may break the strands and impair ability to fully seat the implant.No additional force on the shortening suture strands is required when the graft/wedge construct reaches the desired position in the femoral socket and the graft stability is verified by pulling distally on the graft.

Brand Name
TIGHTROPE ABS, 14 MM BUTTON
Common Device Name
SMOOTH FIXATION PIN
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18629096
Report Number1220246-2024-00687
Device Sequence Number15412708
Product Code HTY
UDI-Device Identifier00888867019638
UDI-Public00888867019638
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K110123
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIGHTROPE ABS, 14 MM BUTTON
Device Catalogue NumberAR-1588TB-1
Device Lot Number15128855
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date02/02/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown